Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 27, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 2, 2020, 4:02 AM MDT for 9 counties in Colorado. It took effect at Oct 2, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2020, 4:02 AM MDT (10:02 UTC)
- In effect from
- Oct 2, 2020, 12:00 PM MDT
- Expired
- Oct 2, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS85 KBOU 021002 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 402 AM MDT Fri Oct 2 2020 COZ211>215-217-218-022200- /O.NEW.KBOU.FW.W.0027.201002T1800Z-201003T0200Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 402 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLORADO MOUNTAINS...VALLEYS...AND FOOTHILLS NORTH OF I-70... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 211, 212, 213, 214, 215, 217 and 218. * Timing...Winds over the ridges and higher foothills will decrease a little this morning, then increase again this afternoon and spread to the valleys. Humidities will remain low over ridges and slopes, and drier air will mix into the valleys by midday. Both winds and humidities will improve by mid evening. * Winds...Northwest 10 to 20 mph with frequent gusts to 25 mph. Gusts up to 35 mph over ridges and wind prone higher foothills areas. * Relative Humidity...As low as 11 percent. * Impacts...Fire behavior will increase today, and any new fires will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
2 follow-up statements
756 WWUS85 KBOU 021708 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1108 AM MDT Fri Oct 2 2020 COZ238-030115- /O.EXA.KBOU.FW.W.0027.201002T1800Z-201003T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- 1108 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN LARIMER AND NORTHWESTERN WELD COUNTIES...FIRE WEATHER ZONE 238... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zone 238. * Timing...Noon through 8 pm tonight. * Winds...North 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Impacts...Fire behavior will increase today, and any new fires will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ211>215-217-218-030115- /O.CON.KBOU.FW.W.0027.201002T1800Z-201003T0200Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 1108 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN COLORADO MOUNTAINS...VALLEYS...AND FOOTHILLS NORTH OF I-70... * Affected Area...Fire Weather Zones 211, 212, 213, 214, 215, 217 and 218. * Timing...Winds over the ridges and higher foothills will be increasing this afternoon and spread to the valleys. Humidities will remain low over ridges and slopes, and drier air will mix into the valleys by midday. Both winds and humidities will improve by mid evening. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Fire behavior will increase today, and any new fires will spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
346 WWUS85 KBOU 030153 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 753 PM MDT Fri Oct 2 2020 COZ211>215-217-218-238-030300- /O.EXP.KBOU.FW.W.0027.000000T0000Z-201003T0200Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- 753 PM MDT Fri Oct 2 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN LARIMER AND NORTHWESTERN WELD COUNTIES...NORTHERN COLORADO MOUNTAINS... VALLEYS...AND FOOTHILLS NORTH OF I-70... Winds have decreased with increasing humidity levels. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 1, 8:03 PM MDT, 7 hours 59 minutes earlier.
Area forecast discussion, Oct 1, 8:03 PM MDT, 7 hours 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 803 PM MDT Thu Oct 1 2020 .UPDATE... Issued at 759 PM MDT Thu Oct 1 2020 Little change needed to previous fcst. Smoke, mainly from the Mullen fire, will continue to affect the area thru Friday. && .SHORT TERM...(This evening through Friday) Issued at 1230 PM MDT Thu Oct 1 2020 The high amplitude ridge continues to be over the western portion of the CONUS with northwest upper level flow over the region. Temperatures were slightly cooler today behind a cooler flow of easterly winds on the surface in the post-frontal airmass. Dry conditions will continue through Friday with a gradual increase in temperatures as 700 mb temps approach +8-9.5C but still hovering around seasonal normals. The bigger impacts will continue to be the smoke produced by the Cameron Peak and Mullen fires in Larimer county and just across the border in Wyoming. Current wind patterns and HRRR smoke models show another day of extensive smoke cover over the northern and central foothills as well as the lower elevations of I-76 and south. A mixture of near-surface and elevated smoke could hinder some increase in temperatures tomorrow afternoon as well as provide hazardous air quality conditions for sensitive groups. .LONG TERM...(Friday night through Thursday) Issued at 1230 PM MDT Thu Oct 1 2020 No significant changes to the long term. Main theme is continued dry conditions with above normal temperatures and persistent elevated fire danger. Areas of smoke will continue to be an issue at times in the mountains, foothills and adjacent plains. On the synoptic scale, a ridge of high pressure will remain over the west coast, with a northwesterly flow over CO. A short wave trough is expected to pass to drop into the Midwest Friday night into Saturday morning. There is the potential of an isolated shower over the far northeast plains Friday evening as a weak cold front pushes across the area, but that is basically it. Temperatures on Saturday will drop back into the mid/upper 60s. By Sunday however, temperatures will climb back into the 70s. The flow aloft will weaken on Sunday, as the flow aloft transitions to west/northwesterly component. On Monday, the wind will increase over the region and warms up as a weak lee trough over eastern CO generates an additional downslope component along the Front Range. A weak front then pushes across the region late Monday/Monday night but no real impact from this feature aside from a brief period of gusty winds. Tuesday through Thursday, the ridge will spread over the central Rockies. Temperatures will remain above normal with generally lighter winds under the ridge axis. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 759 PM MDT Thu Oct 1 2020 Winds have become light southeast and should go to drainage by midnight. Latest HRRR Smoke indicates some restriction in visibility late tonight through Friday. && .FIRE WEATHER... Issued at 1230 PM MDT Thu Oct 1 2020 There will be elevated fire danger through the middle of next week with continued dry and warm conditions. The biggest potential for red flag conditions will be Monday with stronger winds and very low humidities over mountains, mountain valleys and elevated terrain. Otherwise, the wind will be light which will help slightly offset the persistently dry conditions. Areas of smoke will continue to impact the mountains, foothills and adjacent plains as well. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Bowen LONG TERM...Cooper AVIATION...RPK FIRE WEATHER...Cooper
Hazardous weather outlook, Oct 1, 9:20 AM MDT, 18 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 920 AM MDT Thu Oct 1 2020 COZ030>051-021530- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 920 AM MDT Thu Oct 1 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Dry and mild conditions today with some breezy winds across the higher elevations by the afternoon. Smoke will continue to impact the northern mountains and foothills through the morning with smoke spilling out over the lower elevations after 1 pm that could be hazardous to sensitive groups. Smoke impacts will continue to be high through tonight with lows in the upper 30s to lower 40s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Fire danger will remain elevated due to persistent low humidity and gusty winds in the afternoons. Minimum humidities will often be below 20 percent coincident with gusts up to 25 mph. The danger is most persistent in the northern mountains, foothills, and high mountain valleys, though it will occasionally spread to the adjacent plains. Fire conditions are currently expected to be most widespread on Monday. The area will also be repeatedly impacted by smoke from the ongoing mountain fires. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.